MAUDE Adverse Event Report: BALT USA BARRICADE COIL SYSTEM

BALT USA BARRICADE COIL SYSTEM
Model Number 900111
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Analysis pending on the return of device.
 
Event or Problem Description
It was reported that: "procedure - coiling pathology - aneurysm associated products -fargo mini,vasco10,catch 4*20,vasco21d,hybrid,barricade,axs catalyst.A bilobed acom aneurysm was planned for treatment by simple coiling.7f/80cm arrow long sheath was parked in the left common carotid artery.Fargo mini was parked into petrous segment of left ica.Vasco10mp was navigated over hybrid 12 wire to the aneurysm.Barricade 6/20 complex frame coil was deployed first and detached.Barricade 2.5/4 complex finish coil was deployed in the aneurysm.Multiple attempts were made to detach this coil but coil didn't detach.So the operator decided to withdraw the coil however the coil detached prematurely and migrated in distal aca.Later this coil was retrieved by using catch 4/20.After this coiling was completed and case was uneventful".
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the introducer sheath to not be returned with the delivery pusher and implant; we observed the implant to be completely stretched and knotted, with the first 3cm from the distal tip of the implant being unstretched; we noted the detachment zone shows visual signs of a detachment cycle being ran; we observed the proximal end of the implant to be fractured from delivery pusher; we observed two bends in the delivery pusher, one approximately 34cm distal of the detachment zone and one near the proximal end of the delivery pusher.Root cause of the unexpected detachment of the implant cannot definitively be determined.During our investigation, we observed the implant to be severely stretched and knotted.At the detachment zone, the delivery pusher showed signs of a detachment cycle being ran, but the proximal end of the implant appeared to be fractured from the delivery pusher.This aligns with the incident description of how multiple attempts were made to detach the implant, but the implant still did not detach.It is likely that the implant became caught on a secondary device at the treatment site, and while attempting to remove the coil system, the implant broke off of the delivery pusher.Although there were two bends in the delivery pusher, it is not likely that this affected the failed detachment due to their minor severity.These bends were likely caused from the user removing the coil system.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f200500229 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "procedure: coiling.Pathology: aneurysm.Associated products: fargo mini, vasco10, catch 4*20, vasco21d, hybrid, barricade, axs catalyst.A bilobed acom aneurysm was planned for treatment by simple coiling.7f/80cm arrow long sheath was parked in the left common carotid artery.Fargo mini was parked into petrous segment of left ica.Vasco10mp was navigated over hybrid 12 wire to the aneurysm.Barricade 6/20 complex frame coil was deployed first and detached.Barricade 2.5/4 complex finish coil was deployed in the aneurysm.Multiple attempts were made to detach this coil but coil didn't detach.So the operator decided to withdraw the coil however the coil detached prematurely and migrated in distal aca.Later this coil was retrieved by using catch 4/20.After this coiling was completed and case was uneventful.".

Brand Name
BARRICADE COIL SYSTEM
Common Device Name
BARRICADE
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key11362967
Report Number3014162263-2021-00005
Device Sequence Number19778645
Product Code HCG
UDI-Device Identifier00818053021107
UDI-Public00818053021107
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2025
Device Model Number900111
Device Catalogue Number900111
Device Lot NumberF200500229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;